Alabama, 2013Winter Weather in Alabama, December 10, 2013
December 10, 2013 · NWS HUN · 1 event in 1 county or zone
A band of light freezing drizzle and rain developed during the pre-dawn hours in the higher elevations of Madison County, Alabama. Up to a tenth of an inch of ice accumulated on elevated surfaces.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of light freezing drizzle and rain developed during the pre-dawn hours in the higher elevations of Madison County, Alabama. Up to a tenth of an inch of ice accumulated on elevated surfaces.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Dec 9, 11:46 PM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Dec 9, 11:46 PM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1146 PM CST MON DEC 9 2013
.UPDATE...
FOR 06Z TAFS
&&
.DISCUSSION...
/ISSUED 951 PM CST MON DEC 9 2013/
THE MUCH PROMISED RAIN HAS REACHED THE REGION AS OF THIS WRITING.
ALONG WITH THE RAIN...AN AREA OF UPPER LEVEL SUPPORT HAS LED TO THE
DEVELOPMENT OF EMBEDDED THUNDERSTORMS (NOW NEARING THE JACKSON/
DEKALB AND GEORGIA BORDER). OTHER EMBEDDED STORMS WERE NOTED OVER
CENTRAL MISSISSIPPI...WITH ONE MOVING ACROSS THE KGWX DOPPLER RADAR.
IF THIS ONE MAINTAINS COURSE...IT COULD AFFECT PARTS OF THE
HUNTSVILLE AREA IN THE NEXT 1-2 HOURS...AS IT TRACKS TO THE NE 65-70
MPH.
OTHERWISE...THE FORECAST FOR THE OVERNIGHT IS ON TRACK...AS ANOTHER
SHOT OF COLDER AIR CONTINUES FILTERING SOUTHWARD ACROSS THIS PART OF
THE TENNESSEE VALLEY. 9 PM TEMPERATURES RANGED FROM NEAR/BELOW
FREEZING JUST TO THE WEST/NORTH OF OUR FORECAST AREA...WITH MID 30S
IN OUR MIDDLE REGION...AND READINGS IN THE UPPER 30S TO AS WARM AS
THE MID 40S AT FT PAYNE. GIVEN A TRACK OF PRECIPITATION MOVING TO
THE NE FROM MS AND THE COLD AIR SEEPING IN FROM THE NORTH...A CHANGE
OVER TO A MIX OF RAIN/FREEZING RAIN/AND SOME SLEET WILL OCCUR MAINLY
AROUND AND AFTER MIDNIGHT. HOW MUCH PRECIP FALLS...AND HOW COLD WILL
IT GET BEFORE IT MOVES OUT OF THE AREA ARE THE BIG QUESTIONS EVEN
WITH NEW DATA COMING IN. CURRENT THINKING IS THAT A RELATIVELY WARM
GROUND SHOULD FOR THE MOST PART HELP TO MINIMIZE ICING ON MOST GROUND
SURFACES. HOWEVER...CANNOT SAY THE SAME FOR ELEVATED SURFACES. A FEW
HOURS OF AT/BELOW FREEZING TEMPERATURES AND THIS PRECIP COULD CAUSE
ICING ISSUES DURING THE LATE NIGHT AND AROUND DAYBREAK...WITH BRIDGES/
OVERPASSES MORE SUBJECT TO ICING. TOTAL ICE ACCUMULATIONS ARE
EXPECTED TO REMAIN BELOW 1/10 OF AN INCH...BUT EVEN A SLIGHT GLAZE ON
A TRAVEL SURFACE COULD BECOME POTENTIALLY DANGEROUS.
OUTPUT FROM THE NEW NAM WAS IN GENERALLY GOOD AGREEMENT WITH ITS
OLDER RUNS AND THE GFS. THUS THE PRECIP SHOULD END AROUND DAYBREAK
FROM SW TO NE. THE SUN RETURNING TOMORROW AND EVAPORATION SHOULD
HOPEFULLY HELP END THE ICING PROBLEM BY THE LATE MORNING.
RSB
&&
.AVIATION...
FOR 06Z TAFS...
INCLEMENT FLYING WEATHER WILL CONTINUE INTO TUE AM...AS AN UPPER
LEVEL DISTURBANCES TRACKS ACROSS THE AREA FROM THE SW. COLDER AIR
FILTERING IN FROM THE NORTH WILL CAUSE A MIX/CHANGE OVER FROM RAIN
TO A WINTRY MIX OF FREEZING RAIN/RAIN/SNOW. THE MAJORITY OF THE PCPN
BY THE LATE NIGHT SHOULD BE -FZRA...WITH LIGHT ICE ACCUMULATIONS
POSSIBLE ON ELEVATED SURFACES. THE PCPN SHOULD END SHORTLY AFTER
DAYBREAK...WITH VFR WEATHER RETURNING BY THE LATE MORNING. NORTH
WINDS IN THE 5-10 KT RANGE FOR MUCH OF THE PERIOD WILL BECOME LIGHT
AND VARIABLE AFTER DUSK LATE TUE AFTERNOON. RSB
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WINTER WEATHER ADVISORY UNTIL 9 AM CST TUESDAY FOR ALZ001>007-009.
TN...WINTER WEATHER ADVISORY UNTIL 9 AM CST TUESDAY FOR TNZ076-096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Dec 10, 3:50 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
350 AM CST TUE DEC 10 2013
ALZ001>010-016-TNZ076-096-097-102000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
350 AM CST TUE DEC 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
LIGHT RAIN CONTINUES TO EXIT THE OUTLOOK AREA TO THE EAST THIS EARLY
MORNING. WHILE THE INFLUX OF COLDER AIR CONTINUES TO OVERSPREAD THE
AREA FROM THE NORTHWEST...DIMINISHING MOISTURE ALONG AND EAST OF THE
INTERSTATE 65 CORRIDOR WILL LIMIT THE THREAT OF SIGNIFICANT ICING
HEADING INTO MID MORNING.
WHILE NO MAJOR TRAVEL PROBLEMS ARE ANTICIPATED THIS MORNING...A FEW
SLICK SPOTS MAY BRIEFLY DEVELOP...MAINLY ON BRIDGES AND OVERPASSES
THROUGH 9 AM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
Winter Weather, Madison
- When
- December 10, 4:00 AM CST to 6:00 AM CST
- Where
- Madison forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
Light freezing rain/drizzle resulted in a light ice accumulation less than a tenth of an inch at the WAAY-TV ABC news affiliate on Monte Sano Mountain.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, December 10, 20131 death · 1 event
- Cold in Illinois, December 10, 20131 death · 1 event
- Lake-Effect Snow in New York, December 10 to 13, 2013$114,000 · 9 events
- Lake-Effect Snow in Pennsylvania, December 10 to 12, 2013$50,000 · 1 event
- Winter Weather in Ohio, December 10, 201325 events
- Winter Weather in New Jersey, December 10, 201319 events
- Winter Weather in Virginia, December 10, 201313 events
- Heavy Snow and Winter Weather in Pennsylvania, December 10, 201313 events
- Winter Storm and Winter Weather in Maryland, December 10, 20138 events
- Blizzard and Winter Storm in Alaska, December 10 to 12, 20138 events
- Winter Weather in Iowa, December 10 to 11, 20138 events
- Winter Storm and Winter Weather in West Virginia, December 10, 20135 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481445.